Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2005, 7:22 PM CDT for Marinette County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 7:22 PM CDT (00:22 UTC)
- Expired
- Jun 11, 2005, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 103 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 436 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 120022
SVRGRB
WIC075-120100-
/O.NEW.KGRB.SV.W.0064.050612T0022Z-050612T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
722 PM CDT SAT JUN 11 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARINETTE COUNTY IN NORTHEAST WISCONSIN
THIS INCLUDES THE CITY OF MARINETTE
* UNTIL 800 PM CDT
* AT 718 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES SOUTH OF POUND TO POUND TO 10 MILES NORTHEAST OF
PEMBINE...OR ALONG A LINE EXTENDING FROM 26 MILES EAST OF SHAWANO
TO 16 MILES WEST OF MARINETTE TO 9 MILES SOUTHEAST OF IRON MOUNTAIN
MICHIGAN...AND MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARMONY BY 755 PM...
MCALLISTER AND PORTERFIELD BY 800 PM...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
THIS EXTENDS THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR MARINETTE
COUNTY.
LAT...LON 4565 8840 4542 8830 4504 8808 4500 8755
4580 8784
$$
KURIMSKI2 follow-up statements
000
WWUS53 KGRB 120035
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
735 PM CDT SAT JUN 11 2005
WIC075-120100-
/O.CON.KGRB.SV.W.0064.000000T0000Z-050612T0100Z/
MARINETTE WI-
735 PM CDT SAT JUN 11 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
MARINETTE COUNTY...
AT 731 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF COLEMAN TO LOOMIS TO 11 MILES EAST OF
NIAGARA...OR ALONG A LINE EXTENDING FROM 22 MILES WEST OF MARINETTE
TO 16 MILES NORTHWEST OF MARINETTE TO 14 MILES EAST OF IRON MOUNTAIN
MICHIGAN...MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARMONY BY 755 PM...
MCALLISTER AND PORTERFIELD BY 800 PM...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4565 8840 4542 8830 4504 8808 4500 8755
4580 8784
$$
KURIMSKI000
WWUS53 KGRB 120058
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
758 PM CDT SAT JUN 11 2005
WIC075-120108-
/O.EXP.KGRB.SV.W.0064.000000T0000Z-050612T0100Z/
MARINETTE WI-
758 PM CDT SAT JUN 11 2005
...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE COUNTY EXPIRES AT
800 PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT FOR SEVERE WEATHER. GUSTY WINDS...SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM.
LAT...LON 4565 8840 4542 8830 4504 8808 4500 8755
4580 8784
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:45 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 11, 4:45 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 445 PM CDT SAT JUN 11 2005 .SHORT TERM...SEVERE WEATHER POTENTIAL AGAIN TODAY...AS SFC LOW PRESSURE AND DEVELOPING WARM FRONT LIFT NORTH THROUGH MN. LINE OF STORMS DEVELOPING OVER FAR WESTERN WI. LOW LEVEL JET STRENGTHENING AHEAD OF SHORT WAVE WITH MODELS SHOWING IT FOCUSED INTO NORTHWEST WI BY 00Z. UNDER MOSTLY SUNNY SKIES...WHOLE CWA HAS BECOME VERY UNSTABLE WITH SFC BASED CAPES AROUND 2K. CHANGE FROM YESTERDAY IS ABSENCE OF NUMEROUS SFC BOUNDARIES DRAPED OVER NE WI. LAKE BREEZE IS JUST BEGINNING TO PUSH INLAND. BEST MOISTURE...WITH SFC DEWPOINTS INTO LOW 70S...ALONG WARM FRONT AND EAST INTO LOWER MI. THIS SHOULD POINT TO MORE PROBLEMS DUE TO DAMAGING WINDS AND HAIL THAN TORNADOES. HAVE NOT MADE ANY SIG CHANGES TO CURRENT PACKAGE...EXCEPT TO REMOVE PCPN CHANCES OVER NORTHERN WI FOR SUN AS WEEK COLD FRONT/TROUGH MOVES THROUGH SUN MORN...WITH LOWER DEWPOINTS WORKING INTO NORTH CENTRAL WI. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. MAIN CONCERN IS WHEN POPS CAN BE LEFT OUT FOR AN ENTIRE DAY. AS A SURFACE BOUNDARY LIFTS NORTH INTO NORTHERN IL SUNDAY NIGHT PCPN CHANCES WILL RETURN TO THE FORECAST AREA. POPS WILL INCREASE ON MONDAY AS THE FRONT CONTINUES TO LIFT NORTHWARD. PCPN CHCS REMAIN UNTIL THE SURFACE LOW OVER THE PLAINS MAKES ITS WAY EAST OF THE STATE DURING THE LATTER HALF OF THE WEEK. AFTER THAT...SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE MOVE INTO THE REGION BRINGING DRY WEATHER TO THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 11, 12:15 PM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SAT JUN 11 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION WOULD BE DURING THE LATE AFTERNOON AND EVENING. LMZ521-522-541>543-564-121715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. WARM HUMID AIR OVER THE COOLER WATERS OF THE LAKE WILL CAUSE PATCHY FOG FORMATION WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 11, 5:37 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
537 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG WAUPACA 44.34N 89.06W
06/11/2005 WAUPACA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0518 PM TSTM WND DMG WAUPACA 44.34N 89.06W
06/11/2005 WAUPACA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0522 PM TSTM WND DMG FREMONT 44.26N 88.86W
06/11/2005 WAUPACA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0532 PM TSTM WND GST HAZELHURST 45.79N 89.71W
06/11/2005 60 MPH ONEIDA WI TRAINED SPOTTER
&&
MGLocal storm report, Jun 11, 5:45 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
545 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG ANTIGO 45.15N 89.15W
06/11/2005 LANGLADE WI BROADCAST MEDIA
TREES AND POWER LINES DOWN.
&&
MGLocal storm report, Jun 11, 6:06 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
606 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG LAC DU FLAMBEAU 45.96N 89.88W
06/11/2005 VILAS WI LAW ENFORCEMENT
TREES DOWN.
0548 PM TSTM WND DMG WINCHESTER 46.21N 89.90W
06/11/2005 VILAS WI LAW ENFORCEMENT
TREES DOWN.
0549 PM TSTM WND DMG BOULDER JUNCTION 46.11N 89.63W
06/11/2005 VILAS WI AIRPLANE PILOT
TREES DOWN.
0554 PM TSTM WND DMG ARBOR VITAE 45.91N 89.65W
06/11/2005 VILAS WI LAW ENFORCEMENT
TREES DOWN.
&&
MGLocal storm report, Jun 11, 6:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
651 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST CLINTONVILLE 44.61N 88.75W
06/11/2005 62 MPH WAUPACA WI AWOS
54 KNOT GUST.
0620 PM TSTM WND DMG CRANDON 45.56N 88.90W
06/11/2005 FOREST WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0625 PM TSTM WND DMG NEOPIT 44.98N 88.81W
06/11/2005 MENOMINEE WI LAW ENFORCEMENT
TREE DOWN.
&&
MGLocal storm report, Jun 11, 6:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG ASHWAUBENON 44.46N 88.08W
06/11/2005 BROWN WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0610 PM TSTM WND DMG GREEN BAY 44.51N 88.00W
06/11/2005 BROWN WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ON THE WEST SIDE OF
THE CITY.
0627 PM TSTM WND DMG MOUNTAIN 45.18N 88.48W
06/11/2005 OCONTO WI LAW ENFORCEMENT
TREES DOWN.
&&
MGSpecial weather statement, Jun 11, 7:05 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 705 PM CDT SAT JUN 11 2005 WIZ030-035-036-045-120030- MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA 705 PM CDT SAT JUN 11 2005 SEVERE THUNDERSTORM WATCH NUMBER 459 FOR PART OF CENTRAL WISCONSIN EXPIRED AT 7 PM CDT. THE FOLLOWING COUNTIES ARE NO LONGER IN A WATCH... MARATHON... WOOD... PORTAGE... WAUSHARA... WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 39 min |
| Jun 11, 9:21 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 26 min |
| Jun 11, 9:46 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.